Other

Is sweating a symptom of narcolepsy?

Is sweating a symptom of narcolepsy?

Autonomic symptoms have been reported in narcoleptic patients and include pupillary abnormalities, fainting spells, erectile dysfunction, night sweats, gastric problems, low body temperature, systemic hypotension, dry mouth, heart palpitations, headache and extremities dysthermia.

What is the medical term for excessive sweating?

Overview. Hyperhidrosis (hi-pur-hi-DROE-sis) is abnormally excessive sweating that’s not necessarily related to heat or exercise.

Can I take anything to stop sweating?

The easiest way to tackle excessive sweating is with an antiperspirant, which most people already use on a daily basis. Most antiperspirants contain aluminum salts. When you roll them onto your skin, antiperspirants form a plug that blocks perspiration.

What to do if your medication causes excessive sweating?

If your medication is causing excessive sweating, options include reducing the dosage, substituting the drug with a similar medication, or discontinuing the drug altogether. If you must take one of the above medications, there are also options to add medications that can reduce the side effect of sweating.

What are some of the side effects of narcolepsy?

Complications 1 Public misunderstanding of the condition. Narcolepsy may cause serious problems for you… 2 Interference with intimate relationships. Intense feelings, such as anger or joy,… 3 Physical harm. Sleep attacks may result in physical harm to people with narcolepsy. 4 Obesity. People with narcolepsy are more likely to be overweight.

When does excessive sweating have no underlying medical condition?

If excessive sweating has no underlying medical cause, it’s called primary hyperhidrosis. It happens when excess sweating is not triggered by a rise in temperature or physical activity. Primary hyperhidrosis may be at least partly hereditary. If the excess sweating is due to an underlying medical condition, it’s called secondary hyperhidrosis.

Are there any over the counter drugs that make you sweat?

Like several types of antidepressants, triptans also carry the risk of serotonin syndrome. Several different types of prescription and over-the-counter pain relievers can cause sweating. Taking Aspirin or nonsteroidal anti-inflammatory drugs (NSAIDs) like ibuprofen (Motrin) may lead to excessive sweating.

Can a person with narcolepsy have night sweats?

Night sweats is found among people with Narcolepsy, especially for people who are female, 30-39 old. Would you have Night sweats with Narcolepsy? This study analyzes which people who do.

Why do people with narcolepsy fall asleep quickly?

People who have narcolepsy fall asleep easily and enter into rapid eye movement (REM) sleep quickly. These tests can also help doctors rule out other possible causes of your signs and symptoms. Other sleep disorders, such as chronic sleep deprivation, the use of sedating medications and sleep apnea, can cause excessive daytime sleepiness.

If your medication is causing excessive sweating, options include reducing the dosage, substituting the drug with a similar medication, or discontinuing the drug altogether. If you must take one of the above medications, there are also options to add medications that can reduce the side effect of sweating.

How does a doctor determine if you have narcolepsy?

Your doctor may make a preliminary diagnosis of narcolepsy based on your excessive daytime sleepiness and sudden loss of muscle tone (cataplexy). After an initial diagnosis, your doctor may refer you to a sleep specialist for further evaluation.